Behavior of distant maximal geodesics in finitely connected complete two-dimensional Riemannian manifolds II

Research output: Contribution to journalArticle

1 Citation (Scopus)

Abstract

We study the behavior of maximal geodesics in a finitely connected complete two-dimensional Riemannian manifold M admitting curvature at infinity. In the case where M is homeomorphic to ℝ2 the Cohn-Vossen theorem states that the total curvature of M, say c(M), is ≤2π. We already studied the case c(M) < 2π in our previous paper. So we study the behavior of geodesics in M with total curvature 2π in this paper. Next we consider the case where M has nonempty boundary. In order to know the behavior of distant geodesics in M with boundary, it is useful to investigate the 'visual image' of the boundary of M. The latter half of this paper will be spent to study the asymptotic behavior of the visual image of a subset of M with located point tending to infinity.

Original languageEnglish
Pages (from-to)1-32
Number of pages32
JournalGeometriae Dedicata
Volume103
Issue number1
DOIs
Publication statusPublished - 2004 Feb 1

Keywords

  • Geodesics
  • Ideal boundary
  • The Gauss-Bonnet theorem
  • Total curvature

ASJC Scopus subject areas

  • Geometry and Topology

Fingerprint Dive into the research topics of 'Behavior of distant maximal geodesics in finitely connected complete two-dimensional Riemannian manifolds II'. Together they form a unique fingerprint.

  • Cite this